MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. BRONCHOFIBERSCOPE
Model Number BF-PE2
Medical Device Problem Codes Scratched Material (3020); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to an olympus repair facility, and an evaluation of the device was performed.During the evaluation, the customer's originally reported issue of black spots in the image was confirmed.The following additional findings were also noted: air and a water leak, image guide bundle breakage, dirty bending cover with a cut, connecting tube of the insertion tube has a dent, the bending angle up and down did not meet standard value, scratch on the grip and control unit, electrical contact of eyepiece has a scratch.And control unit has corrosion; due to water leakage.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
A field service engineer reported on behalf of the customer, black spots visible in the image on bronchofiberscope.The customer reported, the issue to be found during maintenance.There were no reports of patient or user harm associated with this event.The device was returned, and olympus repair center found the forceps channel port shaved.This medical device report (mdr) is being submitted to capture the reportable malfunction found during the evaluation of the returned device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, customer follow-up and correction to b5, g2, h6 (medical device problem code).Correction: b5, g2, h6 (medical device problem code) information was inadvertently not included on the initial medwatch.Customer could not confirm if the device was reprocessed prior to returning the device to repair.The customer stated the following for their cleaning, disinfection, and sterilization (cds) of the scope: there were no malfunction of reprocessing accessories, no delay of pre cleaning or manual cleaning, the surface was wiped during precleaning and manual cleaning, but not the brushing the surface in general practice.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the metal part of endo therapy accessory/cleaning brush interfered with biopsy port during insertion/withdrawal of them and it caused the forceps channel port to be shaved.The cause as to why foreign matter remained in the device could not be identified.The user can detect and prevent the suggested event by handling the device in accordance with the following instructions for use (ifu): bronchofiberscope bf-e2 series chapter 3 preparation and inspection.Bronchofiberscope bf-e2 series chapter 4 operation, chapter 5 reprocessing: general policy.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
In addition, the olympus repair center found the bending section cover is dirty.

Brand Name
BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16865461
Report Number9610595-2023-07079
Device Sequence Number12127665
Product Code EOQ
UDI-Device Identifier04953170062988
UDI-Public04953170062988
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-PE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown